×

Homotopy analysis method for approximations of Duffing oscillator with dual frequency excitations. (English) Zbl 1448.34077

Summary: In this paper, the classical Duffing oscillator under dual frequency excitations is studied by the homotopy analysis method(HAM). Analytical study of the low-order approximations is firstly conducted and the saddle node(SN) bifurcation boundary for the initial guess solution is obtained. The maximum value bifurcation plot of the high order approximations with the bifurcation parameters \(f_1\) and \(\lambda_1\) are obtained and compared with the numerical solutions based on the Runge-Kutta method. The results show that the initial guess solution can qualitatively reflect the trend of the numerical solution, and the high order approximations agree well with the numerical solutions. The maximum value bifurcation plots of high order approximations show periodic and quasi-periodic solutions, which agree well with the numerical ones.

MSC:

34C15 Nonlinear oscillations and coupled oscillators for ordinary differential equations
34C27 Almost and pseudo-almost periodic solutions to ordinary differential equations
34C60 Qualitative investigation and simulation of ordinary differential equation models
34A45 Theoretical approximation of solutions to ordinary differential equations

Software:

BVPh
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Stuart, A.; Humphries, A. R., Dynamical systems and numerical analysis, Vol. 2 (1998), Cambridge University Press · Zbl 0913.65068
[2] Durran, D. R., Numerical methods for wave equations in geophysical fluid dynamics, Vol. 32 (2013), Springer Science & Business Media
[3] Li, X.-F.; Chu, Y.-D.; Leung, A. Y.; Zhang, H., Synchronization of uncertain chaotic systems via complete-adaptive-impulsive controls, Chaos Solitons Fractals, 100, 24-30 (2017) · Zbl 1373.93178
[4] Leung, A. Y.; Li, X.-F.; Chu, Y.-D.; Rao, X.-B., Synchronization of fractional-order chaotic systems using unidirectional adaptive full-state linear error feedback coupling, Nonlinear Dyn, 82, 1-2, 185-199 (2015) · Zbl 1348.93168
[5] Nayfeh, A. H., Introduction to perturbation techniques, J Math Phys, 3, 5, 936-945 (1962) · Zbl 0111.43401
[6] Van Dyke, M.; Rosenblat, S., Perturbation method in fluid mechanics, J Appl Mech, 43, 1 (1976)
[7] Kevorkian, J.; Cole, J. D., Perturbation methods in applied mathematics, IEEE Trans Syst Man Cybern, 23, 1 (1970) · Zbl 0456.34001
[8] Wu, R. S., The perturbation method in elastic wave scattering, Pure Appl Geophys, 131, 4, 605-637 (1989)
[9] Kevorkian, J.; Cole, J. D., Multiple scale and singular perturbation methods, Appl Math Sci, 114 (1996) · Zbl 0846.34001
[10] Yu, P.; Zhu, S., Computation of the normal forms for general m-dof systems using multiple time scales. I. Autonomous systems., Commun Nonlinear Sci NumerSimul, 11, 1, 45-81 (2006) · Zbl 1078.34020
[11] Pandey, M.; Rand, R.; Zehnder, A., Perturbation analysis of entrainment in a micromechanical limit cycle oscillator, Commun Nonlinear Sci NumerSimul, 12, 7, 1291-1301 (2007) · Zbl 1124.34026
[12] Yang, X. J.; Srivastava, H. M., An asymptotic perturbation solution for a linear oscillator of free damped vibrations in fractal medium described by local fractional derivatives, Commun Nonlinear Sci NumerSimul, 29, 1-3, 499-504 (2015)
[13] Liao, S. J., The proposed homotopy analysis technique for the solution of nonlinear problems (1992), Phd dissertation
[14] Liao, S., On the homotopy analysis method for nonlinear problems, Appl Math Comput, 147, 2, 499-513 (2004) · Zbl 1086.35005
[15] Li, S. C.; Liao, S. J., An analytic approach to solve multiple solutions of a strongly nonlinear problem, Appl Math Comput, 169, 2, 854-865 (2005) · Zbl 1151.35354
[16] Liao, S., Finding multiple solutions of nonlinear problems by means of the homotopy analysis method, J Hydrodyn, 18, 3, 54-56 (2006)
[17] Liao, S., Notes on the homotopy analysis method: some definitions and theorems, Commun Nonlinear Sci NumerSimul, 14, 4, 983-997 (2009) · Zbl 1221.65126
[18] Aziz, A.; Khani, F., Analytic solutions for a rotating radial fin of rectangular and various convex parabolic profiles, Commun Nonlinear Sci NumerSimul, 15, 6, 1565-1574 (2010)
[20] Liao, S., Homotopy analysis method in nonlinear differential equations (2012), Springer · Zbl 1253.35001
[21] Cheng, J.; Zhu, S.-P.; Liao, S.-J., An explicit series approximation to the optimal exercise boundary of american put options, Commun Nonlinear Sci NumerSimul, 15, 5, 1148-1158 (2010) · Zbl 1221.91053
[22] Liang, S.; Jeffrey, D. J., Approximate solutions to a parameterized sixth order boundary value problem, ComputMathAppl, 59, 1, 247-253 (2010) · Zbl 1189.65147
[23] Liao, S., Beyond perturbation: introduction to the homotopy analysis method (2003), Chapman and Hall/CRC
[24] Liao, S., On the relationship between the homotopy analysis method and euler transform, Commun Nonlinear Sci NumerSimul, 15, 6, 1421-1431 (2010) · Zbl 1221.65206
[25] Adomian, G., Solving frontier problems of physics: the decomposition method, Vol. 60 (2013), Springer Science & Business Media
[26] Lyapunov, A. M., The general problem of the stability of motion, IntJControl, 55, 3, 531-534 (1992)
[27] Karmishin, A.; Zhukov, A.; Kolosov, V., Methods of dynamics calculation and testing for thin-walled structures (1990), Mashinostroyenie: Mashinostroyenie Moscow
[28] Agnew, R. P., Euler transformations, AmJ Math, 66, 2, 313-338 (1944) · Zbl 0060.16004
[29] Kovacic, I.; Brennan, M. J., Theduffing equation: nonlinear oscillators and their behaviour (2011), Wiley
[30] Yang, S.; Nayfeh, A. H.; Mook, D. T., Combination resonances in the response of the duffing oscillator to a three-frequency excitation, Acta Mech, 131, 3-4, 235-245 (1998) · Zbl 0938.70017
[31] Bi, Q. S.; Chen, Y. S.; Wu, Z. Q., Bifurcation in a nonlinear duffing system with multi-frequency external periodic forces, Appl Math Mech-Engl Ed, 19, 2, 121-128 (1998) · Zbl 0921.70015
[32] Yagasaki, K., Homoclinic tangles, phase locking, and chaos in a two-frequency perturbation of duffing’s equation, J Nonlinear Sci, 9, 1, 131-148 (1999) · Zbl 0939.34039
[33] Yang, T.-z.; Fang, B.; Chen, Y.; Zhen, Y.-x., Approximate solutions of axially moving viscoelastic beams subject to multi-frequency excitations, Int J Non-Linear Mech, 44, 2, 230-238 (2009)
[34] Yang, D.; Dong, L.; Shi, J.; Lan, C., Duffing system vibration behavior under multi-frequency excitation, J Vib Shock, 30, 12 (2011)
[35] Han, X.; Yu, Y.; Zhang, C.; Xia, F.; Bi, Q., Turnover of hysteresis determines novel bursting in duffing system with multiple-frequency external forcings, Int J Non-Linear Mech, 89, 69-74 (2017)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.